Alert archive / Maine / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Jan 16, 2007, 4:14 AM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Jan 16, 2007, 9:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2007, 4:14 AM EST (09:14 UTC)
- In effect from
- Jan 16, 2007, 9:00 PM EST
- Expired
- Jan 17, 2007, 2:48 PM EST
- In force
- 18 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 570 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 160914 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 414 AM EST TUE JAN 16 2007 ...ARCTIC COLD WITH BITTER TO DANGEROUSLY COLD WIND CHILLS ARE ANTICIPATED IN THE WAKE OF THE EXITING SNOWSTORM... .LOW PRESSURE IS EXITING THROUGH THE CANADIAN MARITIMES...ENDING THE SNOW ACROSS THE REGION. LATER TODAY...AN ARCTIC FRONT FROM QUEBEC WILL CROSS NORTHWEST TO SOUTHEAST ACROSS THE REGION. SNOW SHOWERS WILL PRECEDE THE FRONT ESPECIALLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE REGION WHERE UP TO AN INCH OR TWO CAN BE EXPECTED. FOLLOWING THE FRONT...BITTER TO DANGEROUSLY COLD WIND CHILLS ARE ANTICIPATED ACROSS NORTHERN AND CENTRAL PORTIONS OF THE REGION LATE TONIGHT INTO WEDNESDAY MORNING. MEZ010-161800- /O.CAN.KCAR.HS.W.0001.000000T0000Z-070116T1000Z/ /O.NEW.KCAR.WC.W.0001.070117T0200Z-070117T1700Z/ CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD 414 AM EST TUE JAN 16 2007 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. STEADY SNOW HAS ENDED ACROSS THE REGION...BUT ANOTHER INCH OF SNOWFALL IS POSSIBLE WITH SNOW SHOWERS AHEAD OF THE ARCTIC FRONT THIS MORNING INTO EARLY AFTERNOON. WIND CHILLS BEHIND THE FRONT WILL FALL TO AS LOW AS 35 BELOW LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ011-031-032-161800- /O.CAN.KCAR.HS.W.0001.000000T0000Z-070116T1000Z/ /O.NEW.KCAR.WC.Y.0001.070117T0200Z-070117T1700Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 414 AM EST TUE JAN 16 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. STEADY SNOW HAS ENDED ACROSS THE REGION...WITH LITTLE ADDITIONAL SNOWFALL POSSIBLE WITH SNOW SHOWERS AHEAD OF THE ARCTIC FRONT MIDDAY INTO AFTERNOON. WIND CHILLS BEHIND THE FRONT WILL FALL TO AS LOW AS 25 BELOW LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ015>017-161015- /O.CAN.KCAR.WS.W.0001.000000T0000Z-070116T1000Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 414 AM EST TUE JAN 16 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. STEADY SNOW AND SLEET HAS ENDED ACROSS THE REGION WITH ONLY SCATTERED SNOW SHOWERS WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED THIS AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION ON SNOW COVERED ROADS. PLEASE REPORT SNOW...SLEET...OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ001-003-004-161800- /O.CAN.KCAR.SN.Y.0001.000000T0000Z-070116T1400Z/ /O.NEW.KCAR.WC.W.0001.070117T0200Z-070117T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 414 AM EST TUE JAN 16 2007 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. STEADY SNOW HAS ENDED ACROSS THE REGION...BUT ANOTHER INCH OR TWO OF SNOWFALL IS POSSIBLE WITH SNOW SHOWERS AHEAD OF THE ARCTIC FRONT THIS MORNING INTO EARLY AFTERNOON. WIND CHILLS BEHIND THE FRONT WILL FALL TO AS LOW AS 35 TO 40 BELOW LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ002-005-006-161800- /O.CAN.KCAR.SN.Y.0001.000000T0000Z-070116T1400Z/ /O.NEW.KCAR.WC.Y.0001.070117T0200Z-070117T1700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 414 AM EST TUE JAN 16 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. STEADY SNOW HAS ENDED ACROSS THE REGION...BUT UP TO ANOTHER INCH OF SNOWFALL IS POSSIBLE WITH SNOW SHOWERS AHEAD OF THE ARCTIC FRONT LATER THIS MORNING INTO EARLY AFTERNOON. WIND CHILLS BEHIND THE FRONT WILL FALL TO AS LOW AS 30 BELOW LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ029-030-161015- /O.CAN.KCAR.WW.Y.0003.000000T0000Z-070116T1000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 414 AM EST TUE JAN 16 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. STEADY MIXED PRECIPITATION HAS ENDED ACROSS THE REGION. MOTORISTS SHOULD EXERCISE CAUTION ON SNOW AND ICE COVERED ROADS. PLEASE REPORT SNOW...SLEET...OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
5 follow-up statements
000 WWUS41 KCAR 161614 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1114 AM EST TUE JAN 16 2007 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND WEDNESDAY MORNING... .A COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS WILL CREATE VERY COLD WIND CHILLS ACROSS NORTHERN AND CENTRAL MAINE TONIGHT INTO WEDNESDAY MORNING. MEZ001-003-004-010-170500- /O.CON.KCAR.WC.W.0001.070117T0200Z-070117T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 1114 AM EST TUE JAN 16 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY. WIND CHILLS BETWEEN 35 TO 40 BELOW ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ002-005-006-011-031-032-170500- /O.CON.KCAR.WC.Y.0001.070117T0200Z-070117T1700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1114 AM EST TUE JAN 16 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST WEDNESDAY. WIND CHILLS BETWEEN 25 AND 30 BELOW ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ FOSTER
000 WWUS41 KCAR 170333 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1033 PM EST TUE JAN 16 2007 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND WEDNESDAY MORNING... .A COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS WILL CREATE VERY COLD WIND CHILLS ACROSS THE REGION OVERNIGHT INTO WEDNESDAY MORNING. MEZ002-171000- /O.UPG.KCAR.WC.Y.0001.000000T0000Z-070117T1700Z/ /O.EXA.KCAR.WC.W.0001.000000T0000Z-070117T1700Z/ NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 1033 PM EST TUE JAN 16 2007 ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILLS OF AROUND 35 BELOW ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ001-003-004-010-171000- /O.CON.KCAR.WC.W.0001.000000T0000Z-070117T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 1033 PM EST TUE JAN 16 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY... WIND CHILLS BETWEEN 35 AND 40 BELOW ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ015>017-171000- /O.EXA.KCAR.WC.Y.0001.000000T0000Z-070117T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 1033 PM EST TUE JAN 16 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST WEDNESDAY. WIND CHILLS OF AROUND 20 BELOW ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-011-031-032-171000- /O.CON.KCAR.WC.Y.0001.000000T0000Z-070117T1700Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1033 PM EST TUE JAN 16 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY... WIND CHILLS BETWEEN 25 AND 30 BELOW ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ NORCROSS
000 WWUS41 KCAR 170956 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 456 AM EST WED JAN 17 2007 ...DANGEROUSLY COLD WIND CHILLS THROUGH THIS MORNING... .A COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS WILL CREATE VERY COLD WIND CHILLS ACROSS THE REGION THIS MORNING. MEZ001>004-010-171700- /O.CON.KCAR.WC.W.0001.000000T0000Z-070117T1700Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 456 AM EST WED JAN 17 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... WIND CHILLS OF AROUND 35 BELOW ARE EXPECTED AT TIMES THROUGH THIS MORNING AS VERY COLD SUBZERO TEMPERATURES COMBINE WITH BRISK NORTHWEST WINDS OF 10 TO 20 MPH. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-011-015>017-031-032-171700- /O.CON.KCAR.WC.Y.0001.000000T0000Z-070117T1700Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 456 AM EST WED JAN 17 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED AT TIMES THIS MORNING AS VERY COLD TEMPERATURES COMBINE WITH BRISK NORTHWEST WINDS OF 10 TO 20 MPH. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ KHW
000 WWUS41 KCAR 171547 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1047 AM EST WED JAN 17 2007 MEZ001>004-010-172300- /O.EXT.KCAR.WC.W.0001.000000T0000Z-070117T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 1047 AM EST WED JAN 17 2007 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... WIND CHILLS AS LOW AS 35 BELOW WILL CONTINUE THROUGH THIS AFTERNOON. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-011-015>017-031-032-172300- /O.EXT.KCAR.WC.Y.0001.000000T0000Z-070117T2300Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1047 AM EST WED JAN 17 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... WIND CHILLS BETWEEN 20 AND 30 BELOW WILL CONTINUE THROUGH THIS AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ FOSTER
000 WWUS41 KCAR 171948 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 248 PM EST WED JAN 17 2007 MEZ001>004-010-172100- /O.CAN.KCAR.WC.W.0001.000000T0000Z-070117T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 248 PM EST WED JAN 17 2007 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL WARNING. EVEN THOUGH THE WIND CHILL WARNING HAS BEEN CANCELLED...CONDITIONS WILL REMAIN BITTERLY COLD TONIGHT AS TEMPERATURES REMAIN BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-011-015>017-031-032-172100- /O.CAN.KCAR.WC.Y.0001.000000T0000Z-070117T2300Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 248 PM EST WED JAN 17 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. EVEN THOUGH THE WIND CHILL WARNING HAS BEEN CANCELLED...CONDITIONS WILL REMAIN BITTERLY COLD TONIGHT AS TEMPERATURES REMAIN BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ FOSTER
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 16, 3:50 AM EST, 24 minutes earlier.
Area forecast discussion, Jan 16, 3:50 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
350 AM EST TUE JAN 16 2007
.SYNOPSIS...
LOW PRESSURE WILL EXIT THROUGH THE MARITIMES TODAY. BEHIND THE
LOW...AN ARCTIC FRONT AND STRONG CANADIAN HIGH PRESSURE WILL
USHER IN THE COLDEST AIR OF THE SEASON BEGINNING THIS AFTERNOON
AND CONTINUING THROUGH WEDNESDAY UNDER BRISK NORTHWEST WINDS. THIS
FRONT WILL BE PRECEEDED BY A PERIOD OF SNOW SHOWERS...MOSTLY ACROSS
NORTHERN PORTIONS INTO THE AFTERNOON...WITH LIGHT ADDTIONAL ACCUMULATION.
AFTER ONE MORE COLD NIGHT WEDNESDAY NIGHT...A WARMING TREND WILL
ARRIVE FOR THURSDAY ACCOMPANIED BY SCATTERED SNOW SHOWERS ACROSS
THE FAR NORTH. THE NEXT CHANCE OF MEASUREABLE SNOW WILL BE WITH
DEVELOPING LOW PRESSURE OVER THE GULF OF MAINE AND CANADIAN MARITIMES
FRIDAY AFTERNOON INTO FRIDAY NIGHT.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
WE HAVE OPTED TO DROP ALL WARNINGS AND ADVISORIES ATTM. APPEARS
ANY ADDTIONAL SNFL WILL BE MSLY IN THE FORM OF SHWRS OVR THE N AND
AND W WITH NOT ENOUGH SUSTAINED INTENSITY TO HAVE A SIGNIFICANT
IMPACT TO WARRANT CONTINUING ADVS/WARNGS. MOST ORGANIZED SN SHWRS
WILL PRECEED THE ARCTIC FRONT THIS MORN INTO ERLY AFT ACROSS THE
NRN TWO THIRDS OF THE FA BEFORE THE MOISTURE RUNS OUT DOWNEAST DUE
TO DOWNSLOPING LLVL WINDS. COULD SEE UP TO AN INCH OR TWO OVR THE
XTRM N AND NW...OTHERWISE MOST OTHER LOCATIONS WILL SEE AN INCH OR
LESS.
BEHIND THE ARCTIC FRONT...WHICH SHOULD CLR THE COAST BY TNGT...
STRONG LLVL COLD ADVCN IS XPCTD TO BRING STRONG ENOUGH WINDS WITH
FALLING TEMPS LATE TNGT INTO WED MORN FOR WIND CHILL WARNGS FOR
NWRN HIER TRRN ZONES AND WIND CHILL ADVS FOR NE AND CNTRL ZONES.
ITS NOT OUT OF THE QUESTION THAT THE WIND CHILL WARNING AREA COULD
BE EXPANDED SOMEWHAT ACROSS THE N AND THE ADV FURTHER S INTO
DOWNEAST ME IN LATER FCST UPDATES. ALSO...WHEN THE WIND CHILL
WARNING EXPIRES WED MORN...IT WILL LIKELY FOLLOWED UP BY A WIND
CHILL ADV WED AFT.
OTHERWISE...WENT A LITTLE BELOW MOS GUIDANCE/GFS ENS FCST HI TEMPS
WED BASED ON FCST 925 MB HI TEMPS OF ONLY -23 TO 25 DEG C ACROSS
THE N WED 18Z...WHICH ONLY SUPPORTS HI TEMPS OF ZERO TO 5 BELOW
ACROSS THIS PTN OF THE FA...SO WITH TEMPS ALREADY XPCTD TO BELOW
ZERO ACROSS THE N BY MIDNIGHT TNGT...AND EASILY REMAIN SO THROUGH
MID THU MORN...WED MAY CONSTITUTE THE FIRST ALL DAY SUB ZERO DAY
ACROSS THE N SINCE 1/22/05 (AT LEAST ACCORDING TO CARIBOU RECORDS).
&&
.LONGER TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STRONG HIGH PRESSURE IS EXPECTED TO CREST OVER NEW ENGLAND LATE
WEDNESDAY NIGHT WITH RADIATIONAL COOLING EXPECTED ACROSS THE
FORECAST AREA. A SOUTHWEST FLOW WITH WARMING TEMPERATURES WILL
TAKE PALCE THURSDAY IN THE RETURN FLOW ON THE BACK SIDE OF THE
HIGH. LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE EAST COAST
DURING THE DAY FRIDAY. THIS LOW WILL PASS TO THE EAST OF NEW
ENGLAND FRIDAY NIGHT THEN INTO THE MARITIMES SATURDAY. THE LAST TO
GFS RUNS SEEM TO BE TAKING THIS SYSTEM FURTHER TO THE EAST OF NEW
ENGLAND THAN YESTERDAYS RUNS. HAVE CREATED THE TEMPERATURE AND
WIND GRIDS WITH A MAV/MET COMBINATION BUT HAVE LOWERED MIN
TEMPERATURES WEDNESDAY NIGHT WELL BELOW GUIDANCE NUMBERS DUE TO
RADIATIONAL COOLING. OVER THE COASTAL WATERS HAVE USED NAM12
TEMPERATURES. FOR DEW POINT GRIDS HAVE USED THE NAM12. THE SKY AND
POP GRIDS HAVE BEEN GENERATED MANUALLY.
&&
.AVIATION /08Z-06Z/...
MVFR CIGS/VSBYS SHOULD SLOWLY IMPROVE TO VFR...FIRST ACROSS
DOWNEAST SITES THEN ACROSS THE N TNGT IN THE WAKE OF THE ARCTIC FRONT.
&&
.MARINE...
SHORT TERM: SCA WIND AND SEAS BEHIND THE LOW DEPARTING THROUGH THE
MARITIMES SHOULD CONT THROUGH WED.
LONGER TERM: HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF
THE GFS AND NAM12. WIND SPEEDS HAVE BEEN INCREASED SEVERAL KNOTS
WEDNESDAY NIGHT. HAVE ALSO INCREASED WIND SPEEDS A FEW KNOTS IN
SOUTHWESTERLY FLOW LATER THURSDAY. WAVE GRIDS INITIALIZED WITH THE
WNA WAVE WATCH III. HAVE INCREASED SEAS WEDNESDAY EVENING TO FIT
FORECASTED WIND SPEEDS. WILL ALSO KEEP SEA HEIGHT MIN OF 2 FEET
DURING THE PASSAGE OF RIDGE. WILL INCREASE WAVE HEIGHTS 1 FOOT
THURSDAY NIGHT IN SOUTHWEST FLOW DUE TO LOW WAVE MODEL BIAS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM EST
WEDNESDAY FOR MEZ002-005-006-011-031-032.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO 12 PM EST
WEDNESDAY FOR MEZ001-003-004-010.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ050.
&&
SHORT TERM/MARINE...VJN
LONG TERM/MARINE...MIGNONE
AVIATION...NORTONHazardous weather outlook, Jan 15, 5:27 PM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 527 PM EST MON JAN 15 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-161100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 527 PM EST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT SNOW WILL CONTINUE OVERNIGHT INTO EARLY TUESDAY MORNING. THE SNOW WILL MIX WITH OR CHANGEOVER TO SOME SLEET OR FREEZING RAIN THIS EVENING AND WILL THEN GO BACK TO SNOW BEFORE WINDING LATER TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR SOUTHERN PENOBSCOT...CENTRAL HANCOCK AND WASHINGTON COUNTIES UNTIL 5 AM TUESDAY. A HEAVY SNOW WARNING IS IN EFFECT FOR SOUTHERN PISCATAQUIS...CENTRAL PENOBSCOT AND NORTHERN WASHINGTON COUNTIES UNTIL 5 AM EST TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR COASTAL HANCOCK AND WASHINGTON COUNTIES UNTIL 5 AM EST TUESDAY. A SNOW ADVISORY REMAINS IN EFFECT FOR ALL OF NORTHERN MAINE INCLUDING CENTRAL PISCATAQUIS COUNTY UNTIL 9 AM EST TUESDAY. IN THE WARNING AREAS...SNOWFALL ACCUMULATIONS WILL BE ON THE ORDER OF 5 TO 10 INCHES. ALONG THE COAST...SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES WITH A LIGHT COATING OF ICE. ACROSS NORTHERN MAINE...SNOWFALL ACCUMULATIONS WILL BE IN THE RANGE OF 5 TO 8 INCHES. FOR FURTHER INFORMATION...PLEASE REFER TO THE STATEMENT /PWMWSWCAR/ ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL PICK UP ON THE BACKSIDE OF THE LOW ON TUESDAY AVERAGING 15 TO 25 MPH. THIS WILL LEAD TO MUCH BLOWING AND DRIFTING SNOW ESPECIALLY ACROSS CENTRAL AND NORTHERN AREAS. IN ADDITION TO ALL THIS WILL BE THE ARCTIC AIRMASS THAT WILL INVADE THE REGION LATER TUESDAY INTO WEDNESDAY WITH THE COLDEST AIR OF THE WINTER SEASON. BRISK NORTHWEST WINDS INTO TUESDAY NIGHT COMBINED WITH SUB-ZERO TEMPERATURES WILL LEAD TO WIND CHILL VALUES APPROACHING READINGS OF 25 TO 35 BELOW ZERO. TEMPERATURES WILL THEN MODERATE SOME ON THURSDAY INTO FRIDAY BEFORE THE NEXT SHOT OF ARCTIC AIR HITS THE REGION BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY AND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:14 AM EST | Wind Chill Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 35 hr |
Nearby
Wind Chill Warnings in Maine, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.